Alert archive / Utah / Flash Flood Warnings in 2025

Flash Flood Warning 30, NWS Salt Lake City, UT

September 26, 2025Kane County, Washington County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Sep 26, 2025, 2:57 PM MDT for Kane County, Washington County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2025, 2:57 PM MDT (20:57 UTC)
Expired
Sep 26, 2025, 6:00 PM MDT
In force
3 hr
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Kane County, UT, Washington County, UT

The radar

The Cedar City radar (KICX), 37 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2025-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 309 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2025-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
309 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

091 
WGUS55 KSLC 262057
FFWSLC
UTC025-053-270000-
/O.NEW.KSLC.FF.W.0030.250926T2057Z-250927T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
257 PM MDT Fri Sep 26 2025

The National Weather Service in Salt Lake City has issued a

* Flash Flood Warning for...
  West Central Kane County in southern Utah...
  East Central Washington County in southwestern Utah...

* Until 600 PM MDT.

* At 257 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across Zion National Park, including Behunin Canyon, 
  the Narrows, Orderville Canyon, Spry and Keyhole Canyons, and the 
  Subway. Up to 1 inch of rain has fallen. Additional rainfall 
  amounts up to 0.25 inches are possible in the warned area. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks, streams,
           and normally dry washes and slot canyons.

* Some locations that will experience flash flooding include...
  Zion National Park and Springdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Remain alert for flooding even in locations not receiving rain. Dry 
washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3743 11303 3736 11271 3711 11270 3710 11287
      3712 11290 3730 11309

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JAC
2 follow-up statements
100 
WGUS75 KSLC 262319
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
519 PM MDT Fri Sep 26 2025

UTC025-053-270000-
/O.CON.KSLC.FF.W.0030.000000T0000Z-250927T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-Washington UT-
519 PM MDT Fri Sep 26 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING 
FOR WEST CENTRAL KANE AND EAST CENTRAL WASHINGTON COUNTIES...

At 519 PM MDT, Doppler radar indicated earlier thunderstorms 
produced heavy rain across Zion National Park, including Behunin 
Canyon, the Narrows, Orderville Canyon, Spry and Keyhole Canyons, 
and the Subway. Up to 1.5 inches of rain has fallen. No additional 
rainfall is expected in the warned area. Reports of flows occurring 
in the Oak Creek Drainage into the Narrows.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...National Park officials.

IMPACT...Life threatening flash flooding of creeks, streams, and
         normally dry washes and slot canyons.

Some locations that will experience flash flooding include...
  Zion National Park and Springdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Remain alert for flooding even in locations not receiving rain. Dry 
washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3743 11303 3736 11271 3711 11270 3710 11287
      3712 11290 3730 11309

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JAC
879 
WGUS75 KSLC 262358
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
558 PM MDT Fri Sep 26 2025

UTC025-053-270008-
/O.EXP.KSLC.FF.W.0030.000000T0000Z-250927T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-Washington UT-
558 PM MDT Fri Sep 26 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING FOR WEST 
CENTRAL KANE AND EAST CENTRAL WASHINGTON COUNTIES...

The heavy rain has ended. Runoff from earlier rainfall will continue 
to decrease through the evening. Please continue to heed remaining 
closures.

&&

LAT...LON 3743 11303 3736 11271 3711 11270 3710 11287
      3712 11290 3730 11309

$$

JAC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 4:22 AM MDT, 10 hours 35 minutes earlier.

Area forecast discussion, Sep 26, 4:22 AM MDT, 10 hours 35 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
422 AM MDT Fri Sep 26 2025

.SYNOPSIS...A slow moving cut-off upper level low will continue to
bring the threat of convection to southern Utah through Saturday,
expanding into eastern utah Sunday. A cold front is expected to
cross northern Utah Tuesday, with gusty southwesterly winds across
southern Utah ahead of the front.

&&

.SHORT TERM (Through 12Z Saturday)...As has been the case for the
last few days, the main story of the short term forecast period
continues to be a slow moving cut-off upper level low. Early
morning upper air and satellite analysis indicates the upper level
low is currently southwest of Las Vegas. Mesoanalysis indicates
precipitable water values have fallen from earlier peaks around
0.80" across southwestern Utah to around 0.60" or so.

CAMs have continued to shift an area of convection into
southwestern Utah this morning into early afternoon. Run after run
of the HRRR have suggested this area of convection will move into
lower Washington County after 16Z, whereas other CAMS suggest
after 20-21Z...or with some of the 06Z runs not at all. Subset of
the CAMS develop convection over the Pine Valleys during the
afternoon, with convection shifting down the instability axis into
lower Washington County after 22Z.

Regardless, SBCAPE values in excess of 1000 J/kg are forecast by
the bulk of the guidance this afternoon across southern Utah.
Unlike Thursday, deep layer shear is less pronounced, around 10 to
15 kts. This should keep most of the convection to a more pulse-
like morphology.

By Saturday morning, the cut-off low will be slightly eastward of
its position on Friday...with moisture advection ongoing once more
across southern Utah. Precipitable water values approaching 1" are
likely by Saturday afternoon. This combined with increased deep
layer shear, around 15-25 kts, will likely support stronger
convection across southern Utah Saturday afternoon and evening.

.LONG TERM (After 12Z Sunday)...Come Sunday, the cutoff low that
has been lingering over the Southwest will phase with the northern
stream over Utah and southwest Wyoming, becoming an open wave
that will help to kick off a round of precipitation that will
spread into central/ northern Utah and southwest Wyoming. As this
phasing occurs, a more significant longwave trough over the
northeastern Pacific will begin its push toward the U.S. West
Coast, and then inland early next week.

As the open wave passes through the region, cooler overhead
temperatures and cold pools produced by precipitation will help to
bring a decreasing trend with temperatures at the surface. The
cooling trend will be more pronounced across the southern half of
the area, where high temperatures will fall by around 5 degrees as
compared to the day prior, about 5-10 degrees below
climatological normals. Across the central and northern area,
highs will only fall by a few degrees and remain above normal
until the next day (when the cooler airmass has greater residence
time over the area). As far as precipitation goes, lower to mid-
level moisture will be paired nicely through the day which will
help to kick off diurnally driven convection over the higher
terrain of central and northern Utah. Meanwhile, southern Utah
will continue to see precipitation maintained in the early morning
hours as this region will coincide with the best synoptic-scale
forcing. This broader scale forcing will lift northward as the
wave progresses, aiding in further intensification of ongoing
precipitation across the northern half of the forecast area. With
the moisture profile in the low-to-mid levels remaining fairly
saturated, would anticipate another day of increased risk for
flash flooding in high risk areas (i.e. slot canyons, dry washes,
slickrock areas, and recent burn scars).

By Monday the aforementioned Pacific trough will be positioned
just offshore of the U.S. West Coast, placing Utah in a modestly
unstable southwesterly flow. Deterministic guidance is in strong
agreement of an ejecting shortwave trough translating through the
region late Monday through late Tuesday. As such, will see chances
for precipitation increasing through the second half of the day
on Monday and into much of Tuesday, primarily across the northern
two- thirds of the forecast area. This shortwave trough will usher
in a cold front to the northern area sometime Tuesday, though the
timing is a bit uncertain at this time. Because of the
uncertainty in the timing of the front, there is upwards of 10
degrees of uncertainty in the most likely (25th - 75th percentile)
high temperature forecast across northern Utah and southwest
Wyoming (upper 60s to upper 70s).

Beyond Wednesday there is some uncertainty with how the pattern
will unfold, namely with how quickly the offshore trough lifts
northward and whether or not a ridge of high pressure can
reestablish over a majority of the western U.S. A majority of
model guidance is in support of mid-level atmospheric heights
building through the remainder of the week (indicating a warming
and drying trend), however, there are about 10-20% of ensemble
members that maintain lower heights across the northern area
(potentially maintaining cooler and wetter conditions).

&&

.AVIATION...KSLC...VFR conditions are expected through the
forecast period with middle and high level cloud cover decreasing
through the late morning/ early afternoon. There is about a 20%
chance that area light showers move over the KSLC terminal before
14Z. Otherwise, expect southeast winds to transition to a
northwest wind around 19- 20Z, persisting through at least 03-04Z.

.Rest of Utah and Southwest Wyoming...VFR conditions are expected
outside of any shower and thunderstorm activity across the
southern half of the area today. Under heavier rain showers,
anticipate a reduction to MVFR to IFR conditions due to VIS
restrictions. Winds will be largely terrain driven outside of any
outflow wind gusts. A weak boundary is expected to push into
northwestern Utah late this evening, bringing a period of
northerly winds during the overnight hours in northwest Utah.

&&

.FIRE WEATHER...The slow moving cut-off upper level low will
continue bring a threat of thunderstorms each afternoon and
evening through the weekend. Initially thunderstorms will mainly
impact the southern half of Utah, spreading into eastern Utah
Sunday. Any thunderstorms will be capable of strong, gusty winds
and heavy rain.

A cold front is expected to cross northern Utah Tuesday. Ahead of
this front, expect gusty southwest winds, especially across the
southern half of Utah.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

Kruse/Webber

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

In the hours before

Special weather statement, Sep 26, 2:36 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
236 PM MDT Fri Sep 26 2025

UTZ123-125-262100-
Southern Mountains UT-Lower Washington County UT-
236 PM MDT Fri Sep 26 2025

...Strong thunderstorms will impact portions of southwestern
Washington County through 300 PM MDT
...

At 236 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Virgin River Campground to Sand Hollow
State Park. Movement was northwest at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
St George, Washington, Hurricane, Santa Clara, Sand Hollow State
Park, Quail Creek State Park, Ivins, Bloomington, and Snow Canyon
State Park.

This includes the following highways...
 Interstate 15 between mile markers 0 and 20.
 Utah Route 18 between mile markers 0 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3716 11396 3731 11346 3710 11331 3699 11360
      3700 11377
TIME...MOT...LOC 2036Z 138DEG 21KT 3701 11371 3713 11336

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

JAC

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 6:41 PM MDTSpecial Weather StatementSLCIron49 min
Sep 25, 8:27 PM MDTSpecial Weather StatementSLCBeaver, Iron33 min
Sep 26, 2:36 PM MDTSpecial Weather StatementSLCWashington24 min
Sep 26, 3:18 PM MDTSpecial Weather StatementSLCWashington27 min
Sep 26, 5:47 PM MDTSpecial Weather StatementSLCKane28 min

Nearby

Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.